Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 17, 2007, 7:15 AM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 7:15 AM CDT (12:15 UTC)
- Expired
- Jun 17, 2007, 8:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 204 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 171215 SVRBRO TXC505-171300- /O.NEW.KBRO.SV.W.0041.070617T1215Z-070617T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 AM CDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF ZAPATA... * UNTIL 800 AM CDT * AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF ZAPATA...OR ABOUT 8 MILES SOUTH OF SAN YGNACIO...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF ZAPATA BY 735 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2705 9927 2696 9953 2661 9937 2675 9910 $$
2 follow-up statements
000 WWUS54 KBRO 171225 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 724 AM CDT SUN JUN 17 2007 TXC505-171300- /O.CON.KBRO.SV.W.0041.000000T0000Z-070617T1300Z/ ZAPATA TX- 724 AM CDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR CENTRAL ZAPATA COUNTY... AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ZAPATA...ALONG THE MEXICAN BORDER...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF ZAPATA BY 750 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2705 9927 2696 9953 2661 9937 2675 9910 $$
000 WWUS54 KBRO 171300 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 758 AM CDT SUN JUN 17 2007 TXC505-171308- /O.EXP.KBRO.SV.W.0041.000000T0000Z-070617T1300Z/ ZAPATA TX- 758 AM CDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY EXPIRES AT 800 AM CDT... THE SEVERE THUNDERSTORM THAT WAS STRADDLING THE MEXICAN BORDER NEAR ZAPATA COUNTY HAS MOVED FURTHER SOUTHWEST INTO MEXICO. THEREFORE... THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT FOR CENTRAL ZAPATA COUNTY WILL BE ALLOWED TO EXPIRE AT 800 AM CDT. THE VERY DANGEROUS STORM REMAINS VERY CLOSE TO THE U.S. BORDER AND MAY AFFECT STARR COUNTY WITHIN THE NEXT HOUR. SKYWARN SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR THE LATEST WARNINGS AND ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE. LAT...LON 2705 9927 2696 9953 2661 9937 2675 9910 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:35 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 17, 6:35 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 635 AM CDT SUN JUN 17 2007 .UPDATE...MCS CONTINUES TO MOVE SLOWLY SE WITH CONTINUED DEVELOPMENT TO THE SW. ISSUED A QUICK UPDATE EARLIER TO INCREASE POPS ACROSS CWA. && .PREV DISCUSSION...ISSUED AT 257 AM CDT SUN JUN 17 2007...CONVECTION IS ONGOING JUST NORTH OF THE CWA AND SHOWS VERY SLIGHT SOUTHWARD MOVEMENT. WILL MAINTAIN CHANCE POPS THIS MORNING FOR THE NORTHERN COUNTIES WITH VERY LOW POPS ELSEWHERE. SHOWER ACTIVITY IS EXPECTED TO BE SLIM THE NEXT FEW DAYS AS MOISTURE REMAINS RELATIVELY LOW. HAVE INCLUDE SLIGHT CHANCE POPS FOR TONIGHT...HOWEVER...AS A WEAK VORT MAX AFFECTS THE REGION. LEFTOVER MOISTURE FROM A DISSIPATING TROPICAL WAVE NOW OVER THE EASTERN GULF IS EXPECTED TO REACH DEEP SOUTH TEXAS ON TUESDAY. THIS IS EXPECTED TO SET THE STAGE FOR SEABREEZE SHOWERS BEGINNING ON TUESDAY AND LASTING FOR SEVERAL DAYS. AS THE ATMOSPHERE BEGINS DRYING OUT TOWARD NEXT WEEKEND...POPS WILL DIMINISH SLIGHTLY. OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. && .MARINE...AT 1 AM BUOY020 REPORTED SOUTHEAST WINDS AT 16 TO 18 KNOTS AND SEAS AT 3.6 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL TEXAS WILL CAUSE MODERATE WINDS AND SEAS THE BEGINNING OF THE WEEK. CONDITIONS OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT FEW DAYS. MOISTURE WILL INCREASE THROUGH THE END OF THE WEEK CAUSING SCATTERED SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR CONDITIONS WITH LIGHT SOUTHEASTERLY WINDS AND PARTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS EARLY THIS MORNING. THE WINDS WILL INCREASE TO MODERATE AND GUSTY DURING THE AFTERNOON AND EARLY EVENING TODAY. VFR CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 92 80 93 82 / 10 10 0 10 BROWNSVILLE 94 79 95 80 / 10 10 0 0 HARLINGEN 95 77 96 79 / 10 10 0 0 MCALLEN 99 78 99 79 / 10 10 0 0 RIO GRANDE CITY 100 80 102 80 / 10 10 0 0 SOUTH PADRE ISLAND 89 81 88 82 / 10 10 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 55/52/CAMPBELL THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 17, 6:50 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 650 AM CDT SUN JUN 17 2007 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 650 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER WESTERN SECTION OF DEEP SOUTH TEXAS...SUCH AS ZAPATA...JIM HOGG AND STARR COUNTIES. SOME OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS MAY ALSO PRODUCE HEAVY RAINFALL THAT COULD LEAD TO PONDING OF WATER ON ROADS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE LOCAL BEACHES THROUGH THE MIDDLE OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS DURING THE SECOND HALF OF THE COMING WEEK...CAUSING TEMPORARY PONDING OF WATER ON ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:17 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 26 min |
| Jun 17, 4:57 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 48 min |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 46 min |
| Jun 17, 6:32 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 43 min |
| Jun 17, 8:16 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.